HomeAnswersDermatologypityriasis roseaWhy am I having red spots with dry, irritated skin on the arms, shoulders, and legs?

Why do I have red spots of dry and irritated skin?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At July 1, 2017
Reviewed AtJuly 11, 2023

Patient's Query

Hi doctor,

I have red spots of dry and irritated skin on the arms, shoulders, and leg, just below the waistline. Minor itchiness comes and goes. I am using Neosporin for about a week, but they are still there. I am attaching a picture of these red spots.

Hi,

Welcome to icliniq.com.

I need more information.

  1. From when do you have this problem?
  2. How many lesions do you have in total?
  3. How many episodes per year?
  4. Do you have flaky scalp?
  5. Any history of fever?
  6. A month back, did you have similar lesions?

The images (attachment removed to protect patient identity) are not very clear. Please send good quality images. Differential diagnoses are:

  1. Nummular eczema.
  2. Pityriasis rosea (if similar lesions are present on trunk).

Both of them resolve with topical application of steroid-based creams. Neosporin will not help. If it is recurrent, then skin biopsy would help to confirm the diagnosis.

Patient's Query

Thank you doctor,

I have attached new pictures. You will see that it is affecting same areas on both arms. It is there for 1 to 2 weeks. It is hard to count, but I think there are around 15 to 20 lesions. The ankle rash was different and went away quickly with the use of Betamethasone. I do not have flaky scalp or a history of fever.

Hi,

Welcome back to icliniq.com.

The lesions in the picture (attachment removed to protect patient identity) looks like Pityriasis rosea. The cause can be a viral infection or idiopathic. Basically, it is self-resolving. One or two lesions can appear over the period of the next 2 to 3 weeks. There is no need to worry. I suggest applying a steroid-based cream, like Flutivate cream (Fluticasone propionate) or Mometasone-based cream over the erythematous lesions, once daily for 7 to 10 days.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Thakare Sampada Avinash
Dr. Thakare Sampada Avinash

Dermatology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy